Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 18, 2011, 9:59 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 9:59 PM CST (03:59 UTC)
- Expired
- Feb 19, 2011, 6:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
329 WHUS73 KMKX 190359 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 959 PM CST FRI FEB 18 2011 ...BRISK WEST WINDS TONIGHT... .LOW PRESSURE NEAR JAMES BAY CANADA WILL WEAKEN SOMEWHAT AS IT MOVES NORTHEAST. WINDS WILL DIMINISH LATER TONIGHT AS HIGH PRESSURE OVER THE NORTHERN PLAINS BUILDS INTO WISCONSIN.. LMZ645-646-191200- /O.EXP.KMKX.GL.W.0004.000000T0000Z-110219T0400Z/ /O.NEW.KMKX.SC.Y.0016.110219T0400Z-110219T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 959 PM CST FRI FEB 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING. * TIMING: SMALL CRAFT ADVISORY WINDS THROUGH 6 AM CST. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TOWARD OPEN WATERS. * WAVES: 3 TO 5 FEET...ESPECIALLY TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-191200- /O.EXP.KMKX.GL.W.0004.000000T0000Z-110219T0400Z/ /O.NEW.KMKX.SC.Y.0016.110219T0400Z-110219T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 959 PM CST FRI FEB 18 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SATURDAY... ...GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE GALE WARNING WILL EXPIRE AT 10 PM CST THIS EVENING. * TIMING: SMALL CRAFT ADVISORY WINDS THROUGH 6 AM CST. * WINDS: WEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TOWARD OPEN WATERS. * WAVES: 3 TO 5 FEET...ESPECIALLY TOWARD THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
1 follow-up statement
347 WHUS73 KMKX 190923 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 323 AM CST SAT FEB 19 2011 ...BRISK NORTHWEST WINDS WEAKENING EARLY THIS MORNING... .BRISK NORTHWEST WINDS WILL WEAKEN EARLY THIS MORNING AS HIGH PRESSURE OVER THE UPPER MISSISSIPPI RIVER VALLEY MOVES TOWARD LAKE MICHIGAN. THE NORTHWEST WINDS WILL WEAKEN AND VEER TO THE EAST NORTHEAST IN THE AFTERNOON. WAVE HEIGHTS WILL REMAIN LOW. LMZ643>646-191200- /O.CON.KMKX.SC.Y.0016.000000T0000Z-110219T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 323 AM CST SAT FEB 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING. * TIMING: WIND GUSTS TO 25 KNOTS THROUGH 6 AM. * WINDS: NORTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WEAKENING TO NORTH WINDS AT 10 KNOTS BY MID MORNING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 8:46 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 18, 8:46 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
846 PM CST FRI FEB 18 2011
.UPDATE...
QUICK LOOK AT 00Z NAM GIVES A BIT OF A MIXED MESSAGE. SURFACE LOW
TRACK IS SIMILAR ACROSS NORTHERN ILLINOIS BUT 850 MB LOW TRACKS
ACROSS SOUTHERN WISCONSIN. QPF ON SUNDAY IS UP A LITTLE FROM 18Z MODEL
RUNS..BUT WARM AIR PUSHES FARTHER NORTH...ESPECIALLY BETWEEN 850
AND 700 MB. WHILE THIS WOULD REDUCE THE SNOW TOTALS IN THE
SOUTH...SLEET AND FREEZING RAIN COULD BE MORE OF A PROBLEM SINCE
THE BULK OF THE PRECIPITATION OCCURS RATHER EARLY WHEN SURFACE
TEMPERATES WOULD BE BELOW OR NEAR FREEZING...ESPECIALLY INLAND.
THE FAR NORTH PORTION OF THE FORECAST AREA IS STILL MAINLY SNOW
BUT TEMPERATURES REACH NEAR ZERO AROUND 750 MB BY LATE SUNDAY
AFTERNOON...SO SOME SLEET OR FREEZING RAIN MAY WORK A BIT FARTHER
NORTH.
STILL ONLY A QUICK LOOK AT THE 00Z NAM...SO NO CHANGES WILL BE
MADE...BUT WINTER STORM WATCH STILL LOOKS GOOD DUE TO THE
SNOW/SLEET/FREEZING RAIN...THEN RAIN TRANSITION SOUTH AND A SNOW
TO POSSIBLE SLEET OR FREEZING RAIN BY SUNDAY EVENING FAR
NORTH...AT LEAST AS DEPICTED ON THE 00Z NAM.
&&
06/HENTZ
.PREV DISCUSSION... /ISSUED 242 PM CST FRI FEB 18 2011/
SATURDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
STRONG SURGE OF ISENTROPIC ASCENT IN WARM AIR ADVECTION REGIME
UNDER COUPLED UPPER LEVEL JET SITUATED OVER A TIGHT H8 BAROCLINIC
ZONE PUSHING NORTH WILL RESULT IN WINTRY PRECIPITATION SPREADING
INTO THE AREA LATE SATURDAY NIGHT. TIMING HAS SLOWED FROM
YESTERDAY...BUT THE SOUTHWEST CORNER STILL LOOKS LIKE THEY WILL
GET HIT BEFORE SUNRISE. NOT SURE IF LEADING STRONG H7 WARM AIR
ADVECTION WILL CAUSE PRECIP OVER THE REST OF THE CWA AFTER
MIDNIGHT. SO BEST POPS IN THE SW CORNER...AS PREVIOUS FORECASTER
HAD. ONLY A SLIGHT CHANCE UP NEAR SHEBOYGAN TO NEAR MILWAUKEE.
SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
THIS EVENT HAS TWO SYNOPTIC PHASES. THE FIRST...ARRIVING LATE
SATURDAY NIGHT AND CONTINUING THROUGH SUNDAY...IS ISENTROPIC/WARM
AIR ADVECTION RELATED. AND THIS IS SUBSTANTIAL. ISENTROPICALLY WE
HAVE A HUGE AREA OF 3 TO 4 G/KG MIXING RATIOS COMING IN BY EARLY
SUNDAY MORNING...AND PERSISTING THROUGH THE DAY AND INTO THE
EVENING. TEMPS ARE SURGING AS WELL AND WILL CAUSE THE INITIAL
SNOW TO BEGIN CHANGING OVER TO ALL RAIN ACROSS OUR FAR SOUTHERN
TIER OF COUNTIES DURING THE MORNING...A MIX OF RAIN OR FREEZING
RAIN AND SNOW A TIER NORTH OF THAT...BUT IT APPEARS THE AREA NORTH
OF A BARABOO TO PORT WASHINGTON LINE WILL STAY ALL SNOW. THIS IS
WHERE WE ARE EXPECTED SOME LARGE SNOW ACCUMULATION SUNDAY THROUGH
SUNDAY NIGHT...9 TO 12 INCHES ISN/T OUT OF THE QUESTION THERE.
BY LATE IN THE DAY SUNDAY INTO SUNDAY NIGHT...THE SECOND PHASE
KICKS IN WHICH IS THE IMPACT OF THE MID LEVEL SHORT WAVE PUSHING
IN AND FLATTENING THE RIDGE. THE ASSOCIATED SFC LOW WILL TRACK
ACROSS NORTHERN ILLINOIS SUNDAY EVENING. THIS WILL JUST CREATE A
LONG TERM PRECIPITATION EVENT THAT WILL LAST THROUGH SUNDAY NIGHT.
IT COULD BE A 24 TO 30 HOUR EVENT.
ICE ACCRETION LOOKS MOST PROBLEMATIC ACROSS PORTIONS OF
IOWA/DANE/SAUK/COLUMBIA AND JEFFERSON COUNTIES. SOME AREAS COULD
SEE UPWARDS OF 1/4 INCH OF ACCRETION.
THERE IS A LOT UNCERTAINTY WITH THIS EVENT GIVEN HOW CRITICAL THE
TEMPERATURE PROFILE WILL BE. WE HAVE ISSUED A WINTER STORM WATCH
FOR ALL BUT OUR FAR SOUTHERN TIER AND MILWAUKEE AND WAUKESHA
COUNTIES. CONFIDENCE IS HIGH THAT THE AREA NORTH OF MADISON AND
PORT WASHINGTON WILL GET HIT WITH HEAVY SNOW OR A MIX OF SNOW AND
FREEZING RAIN. NOT AS CONFIDENT AROUND THE MADISON AREA...BUT IF
THINGS SHIFT FARTHER SOUTH...MADISON WILL GET SMACKED. POSSIBLY
EVEN MILWAUKEE. STAY TUNED FOR SURE.
MONDAY...FORECAST CONFIDENCE IS MEDIUM.
THINGS SHOULD BE WINDING DOWN AS THE LOW PULLS AWAY. ANY MIX IN
THE SOUTH WILL TRANSITION OVER TO LIGHT SNOW AS COLDER TEMPS FLOW
IN. ALTHOUGH WINDS WILL BE NORTHEAST ALONG THE SHORE...THE DELTA
T/S ARE ONLY MARGINAL FOR A SHORT TIME AND DON/T FEEL LAKE EFFECT
POTENTIAL IS IMPORTANT.
TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE IS MEDIUM.
HIGH PRESSURE IS OVERHEAD ON TUESDAY...DRIFTING TO THE EAST BY
TUESDAY EVENING. WARM AIR ADVECTION IN RETURN FLOW ARRIVES ON
WEDNESDAY. FOR THE MOST PART THIS IS A QUIET PERIOD...THOUGH WE
COULD SEE SOME LIGHT PRECIP AND INCREASING CLOUDS TO THE WEST
WEDNESDAY AFTERNOON.
THURSDAY...FORECAST CONFIDENCE IS LOW TO MEDIUM.
THE GFS AND THE ECMWF ARE OUT OF SYNC WITH A POTENTIAL WEATHER
MAKER FOR THURSDAY. THE EC HAS A LARGE INVERTED TROUGH MOVING
THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY...WHILE THE GFS
MAINTAINS MORE RIDGING WITH WITH A WEAK AND DRY COLD FRONT PUSHING
THROUGH. FOR NOW WILL LEAN TOWARD THE EC AND HAVE A CHANCE FOR
RAIN OR SNOW AS TEMPS WILL BE CLOSE TO THE CRITICAL THRESHOLD.
AVIATION...GUSTY WNW WINDS WILL GRADUALLY DIMINISH TONIGHT AS
GRADIENT BETWEEN DEPARTED LOW AND APPROACHING HIGH SLACKENS. VFR SKC
FOR MUCH OF THE NIGHT. EXPECTING MID/HIGH LEVEL MOISTURE TO INCREASE
SATURDAY WITH A MUCH LIGHTER WIND REGIME.
MARINE...WILL KEEP GALE WARNING INTACT INTO THE EVENING WITH
GRADIENT STILL FAIRLY TIGHT. WIND GUSTS AT OR SLIGHTLY ABOVE
CRITERIA STILL POSSIBLE. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED FOR A SHORT TIME LATER BEFORE WINDS REALLY SLACKEN OFF MUCH
LATER IN THE NIGHT AND TOWARDS MORNING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT
FOR WIZ046-047-051-052-056>060-062>064.
LM...GALE WARNING UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.
&&
SHORT/LONG TERM...SATURDAY NIGHT AND BEYOND...DAVIS
VERY SHORT TERM/AVIATION/MARINE...COLLARHazardous weather outlook, Feb 18, 6:29 PM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 629 PM CST FRI FEB 18 2011 WIZ046-047-051-052-056>060-062>072-200030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 629 PM CST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SEVERAL RIVERS WILL EXCEED BANKFULL AND APPROACH FLOOD STAGE DUE TO THE MELTING SNOW OF THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR MUCH OF SOUTHERN WISCONSIN FOR SUNDAY AND SUNDAY NIGHT. A MESSY MIXTURE OF PRECIPITATION IS EXPECTED ON SUNDAY AND SUNDAY EVENING WITH THE PRECIPITATION GRADUALLY CHANGING OVER TO ALL SNOW ACROSS THE AREA SUNDAY NIGHT. THERE IS A POTENTIAL FOR A SIGNIFICANT ACCUMULATION OF ICE AND SNOW...WITH SOME AREAS POSSIBLY RECEIVING 8 TO 12 INCHES OF SNOW. AREAS TOWARD THE DELLS...FOND DU LAC AND SHEBOYGAN WOULD MOST LIKELY BE MAINLY SNOW...WITH THE HIGHER SNOW TOTALS...WHILE AREAS NEAR THE ILLINOIS BORDER WILL HAVE A LONGER PERIOD WHERE THE MIX WOULD BE MORE TOWARD RAIN...WITH ONLY A FEW INCHES OF SNOW. ALL INTERESTS WILL WANT TO MONITOR THE LATEST FORECASTS ON THIS STORM SYSTEM EXPECTED TO AFFECT SOUTHERN WISCONSIN LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER PRECIPITATION REPORTS WILL BE APPRECIATED SUNDAY AND MONDAY. LMZ643>646-200030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 629 PM CST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED AFTER THE GALE WARNING EXPIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY INCREASING EAST WINDS AHEAD OF DEEPENING LOW PRESSURE WILL APPROACH SMALL CRAFT CRITERIA SUNDAY INTO MONDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 9:57 PM CST | River Flood Warning | MKX | Racine | 18 hr |
| Feb 19, 9:49 AM CST | Winter Storm Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 42 hr |
| Feb 19, 2:01 PM CST | Small Craft Advisory | MKX | 67 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.